Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 136, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 15, 2012, 8:57 PM CDT for LeFlore County, Oklahoma. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2012, 8:57 PM CDT (01:57 UTC)
- Expired
- Jun 15, 2012, 9:16 PM CDT
- In force
- 19 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 41 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 357 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1685 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
208 WUUS54 KTSA 160157 SVRTSA OKC079-160230- /O.NEW.KTSA.SV.W.0136.120616T0157Z-120616T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 857 PM CDT FRI JUN 15 2012 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 930 PM CDT * AT 855 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES WEST OF POTEAU...MOVING NORTHWEST AT 10 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL... WIND GUSTS TO 60 MPH... * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BOKOSHE AND PANAMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3514 9492 3527 9466 3503 9454 3496 9472 TIME...MOT...LOC 0157Z 149DEG 10KT 3505 9468 $$
1 follow-up statement
056 WWUS54 KTSA 160216 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 916 PM CDT FRI JUN 15 2012 OKC079-160226- /O.CAN.KTSA.SV.W.0136.000000T0000Z-120616T0230Z/ LE FLORE OK- 916 PM CDT FRI JUN 15 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LE FLORE COUNTY IS CANCELLED... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. LAT...LON 3514 9492 3527 9466 3503 9454 3496 9472 TIME...MOT...LOC 0216Z 149DEG 10KT 3510 9471 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:17 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 15, 6:17 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 617 PM CDT FRI JUN 15 2012 ...UPDATE... .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM ISOLATED/WIDELY SCATTERED THUNDERSTORMS ACROSS WESTERN AR ARE EXPECTED TO REMAIN EAST OF THE KFYV/KXNA/KFSM TAF SITES THIS EVENING...WITH THE ACTIVITY DISSIPATING WITH THE LOSS OF HEATING. OTHERWISE...EXPECT VFR CONDITIONS FOR ALL SITES. && .PREV DISCUSSION... /ISSUED 307 PM CDT FRI JUN 15 2012/ DISCUSSION... ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ACROSS SOUTHEAST OKLAHOMA AS THE AIRMASS DESTABILIZES AND A MCV APPROACHES FROM THE WEST. IF A THUNDERSTORM IS ABLE TO DEVELOP IT WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE WITH LARGE HAIL AND WIND GUSTS AROUND 60 MPH. UNCERTAINTY ABOUNDS FOR THE FORECAST LATE TONIGHT INTO SATURDAY... WITH THE POTENTIAL FOR ANOTHER MCS TO DEVELOP OVER KANSAS AND BRUSH ACROSS THE NORTHERN REACHES OF THE FORECAST AREA. THERE WILL BE BETTER CHANCES OF AN MCS MOVING INTO THE AREA SATURDAY NIGHT INTO SUNDAY. WILL KEEP THE FORECAST DRY FOR MUCH OF NEXT WEEK AS HIGH PRESSURE ALOFT PREVAILS. THERE WILL BE A BIT OF A WEAKNESS IN THE RIDGE EARLY NEXT WEEK AS AN EASTERLY WAVE MOVES INTO SOUTHEAST TEXAS. THE MOISTURE ASSOCIATED WITH THIS WAVE IS EXPECTED TO REMAIN SOUTH OF THE AREA. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL COME ON FRIDAY AS A COLD FRONT WORKS INTO THE AREA. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 93 73 91 / 10 10 20 20 FSM 69 94 70 92 / 10 10 0 10 MLC 70 93 71 91 / 20 10 10 10 BVO 70 93 72 91 / 10 10 40 20 FYV 66 90 67 87 / 10 10 10 20 BYV 66 89 67 87 / 10 20 10 30 MKO 69 93 70 91 / 10 10 10 20 MIO 72 93 72 90 / 10 20 30 30 F10 70 92 70 91 / 10 10 10 10 HHW 71 92 70 91 / 20 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...18
Hazardous weather outlook, Jun 15, 5:01 PM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 501 PM CDT FRI JUN 15 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 PM CDT FRI JUN 15 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... ONGOING SCATTERED THUNDERSTORM ACTIVITY ACROSS A PORTION OF THE AREA WILL CONTINUE THROUGH THE EVENING HOURS. STORMS MAY BRIEFLY BECOME STRONG TO SEVERE. LARGE HAIL AND GUSTY WINDS WOULD BE THE PRIMARY THREATS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY THROUGH THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... CONDITIONS APPEAR FAVORABLE FOR ANOTHER LARGE THUNDERSTORM COMPLEX TO PASS NEAR OR THROUGH PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS SATURDAY NIGHT AND SUNDAY. DRIER CONDITIONS LOOK TO DEVELOP FOR THE FIRST HALF OF NEXT WEEK AS A RIDGE OF HIGH PRESSURE SETS UP OVER THE SOUTHERN PLAINS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jun 15, 5:54 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
554 PM CDT FRI JUN 15 2012
OKZ076-152330-
LE FLORE OK-
554 PM CDT FRI JUN 15 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN LE FLORE
AT 554 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
OF BIG CEDAR...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BIG CEDAR.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS OF 40 TO 50 MPH.
LAT...LON 3450 9468 3465 9467 3467 9467 3467 9445
3454 9445 3451 9446 3450 9447
TIME...MOT...LOC 2254Z 185DEG 11KT 3450 9457Special weather statement, Jun 15, 6:28 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
628 PM CDT FRI JUN 15 2012
OKZ076-160000-
LE FLORE OK-
628 PM CDT FRI JUN 15 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN LE FLORE
AT 628 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF BIG CEDAR...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BIG CEDAR.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3472 9473 3471 9445 3464 9445 3452 9447
3452 9470
TIME...MOT...LOC 2328Z 184DEG 6KT 3456 9458Special weather statement, Jun 15, 7:49 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
749 PM CDT FRI JUN 15 2012
OKZ076-160115-
LE FLORE OK-
749 PM CDT FRI JUN 15 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
EASTERN LE FLORE
AT 749 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
HODGEN...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HODGEN...HEAVENER AND HEAVENER
RUNESTONE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3493 9469 3493 9445 3473 9446 3474 9471
TIME...MOT...LOC 0049Z 209DEG 7KT 3484 9457Special weather statement, Jun 15, 8:12 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
812 PM CDT FRI JUN 15 2012
OKZ076-160145-
LE FLORE OK-
812 PM CDT FRI JUN 15 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
EASTERN LE FLORE
AT 812 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER HEAVENER
RUNESTONE STATE PARK...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...HODGEN...HEAVENER...
HOWE AND HEAVENER RUNESTONE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3484 9470 3500 9466 3499 9444 3478 9445
TIME...MOT...LOC 0112Z 212DEG 10KT 3491 9454The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:49 PM CDT | Special Weather Statement | TSA | LeFlore | 26 min |
| Jun 15, 8:12 PM CDT | Special Weather Statement | TSA | LeFlore | 33 min |
| Jun 15, 8:36 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 24 min |
| Jun 16, 9:16 AM CDT | Areal Flood Advisory | TSA | Choctaw, Pushmataha | 119 min |
| Jun 16, 3:36 PM CDT | Special Weather Statement | TSA | Latimer | 39 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.